Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 179, NWS Des Moines, IA

June 20, 2011Crawford County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 20, 2011, 8:43 PM CDT for Crawford County, Iowa. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2011, 8:43 PM CDT (01:43 UTC)
Expired
Jun 20, 2011, 9:30 PM CDT
In force
47 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

County Crawford County, IA

The radar

The Omaha radar (KOAX), 114 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 9:10 PM CDTTSTM WND GST 605 Nw Ricketts, IATRAINED SPOTTER REPORTS WIND GUSTS OF AT LEAST 60 MPH WITH STORM FRONT. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 3:08 PM CDTTornado WatchSPC7 hr
Jun 20, 6:53 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 1.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4194 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4194 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
4.6
Supercell composite
17.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

059 
WUUS53 KDMX 210143
SVRDMX
IAC047-210230-
/O.NEW.KDMX.SV.W.0179.110621T0143Z-110621T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
843 PM CDT MON JUN 20 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN WEST CENTRAL IOWA...

* UNTIL 930 PM CDT

* AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 7 MILES NORTHWEST OF
  LOGAN...OR 32 MILES SOUTHWEST OF DENISON...AND MOVING NORTHEAST AT
  55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DENISON...DOW CITY...ARION...BUCK GROVE...CHARTER OAK...DENISON
  AIRPORT...RICKETTS...SCHLESWIG...DELOIT...VAIL AND KIRON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IMMEDIATELY GO TO A BASEMENT OR SMALL
INTERIOR ROOM...AWAY FROM WINDOWS. EXTENSIVE DAMAGE AND INJURY ARE
LIKELY. EVACUATE MOBILE HOMES...AND SEEK SHELTER IN A REINFORCED
BUILDING. WIDESPREAD DESTRUCTIVE WINDS CAN PRODUCE DAMAGE AND SERIOUS
INJURY SIMILAR TO A TORNADO.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT OR SMALL
INTERIOR ROOM OF A REINFORCED BUILDING.

&&

LAT...LON 4219 9568 4222 9566 4221 9515 4219 9509
      4213 9509 4186 9530 4186 9567 4187 9568
TIME...MOT...LOC 0143Z 217DEG 46KT 4179 9580
WIND...HAIL 70MPH <.75IN

$$

DONAVON
1 follow-up statement
795 
WWUS53 KDMX 210159
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
859 PM CDT MON JUN 20 2011

IAC047-210230-
/O.CON.KDMX.SV.W.0179.000000T0000Z-110621T0230Z/
CRAWFORD IA-
859 PM CDT MON JUN 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CRAWFORD
COUNTY UNTIL 930 PM CDT...

AT 857 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH.  THIS STORM WAS LOCATED 8 MILES SOUTH OF UTE...OR 18 MILES
WEST OF DENISON...MOVING NORTHEAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  DENISON...DOW CITY...BUCK GROVE...ARION...CHARTER OAK...DENISON
  AIRPORT...RICKETTS...DELOIT...SCHLESWIG...VAIL AND KIRON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE AND INJURY. PEOPLE
OUTSIDE SHOULD SEEK SHELTER IMMEDIATELY...PREFERABLY INSIDE A
REINFORCED BUILDING. STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM
OF A REINFORCED BUILDING.

&&

LAT...LON 4219 9568 4222 9566 4221 9515 4219 9509
      4213 9509 4186 9530 4186 9567 4187 9568
TIME...MOT...LOC 0159Z 211DEG 43KT 4196 9567
WIND...HAIL 70MPH <.75IN

$$

DONAVON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 6:50 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jun 20, 6:50 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
650 PM CDT MON JUN 20 2011

.SHORT TERM /TONIGHT/...
CURRENTLY GEARING UP FOR RATHER ACTIVE NIGHT ACROSS THE FORECAST
AREA. STRONG LATE SPRING STORM TAKING AIM AT UPPER MIDWEST TONIGHT
WITH LIKELIHOOD OF ALL MODES OF SEVERE WEATHER OVER THE AREA THROUGH
THE EVENING AND LATE NIGHT HOURS. WARM FRONT LOOKS TO BE ENTERING
FAR SOUTHERN IA LATE THIS AFTERNOON WITH SIGNIFICANT DRY PUNCH
HEADING INTO CENTRAL KANSAS AND NEBRASKA LATE THIS AFTERNOON.  BULK
SHEAR AND INSTABILITY SUPPORT SUPERCELLS WITH POTENTIAL TORS INTO
THE EVENING AND LIKELY TO SEE STORMS CONGEAL INTO A BOWING MCS WITH
EMBEDDED HP SUPERCELLS DURING THE OVERNIGHT HOURS. CURRENT SOUNDINGS
SUGGEST INITIATION AFT 22-23Z WEST WITH RAPID DEVELOPMENT INTO THE
EVENING. SECONDARY TROUGH OVER NORTHERN IA MAY BE ANOTHER AREA TO
WATCH WITH CONVERGENCE ALREADY TAKING PLACE THERE.  CAPE IN THE
3000-4000 J/KG RANGE BY LATE AFTERNOON AS UPPER LEVEL WAVE BEGINS TO
INTERACT WITH THE REGION BETWEEN 02-08Z TNT. EARLIER H300 ANALYSIS
SHOWED STRONG DIFFLUENCE ALOFT WITH NEG TILTED WAVE WORKING
NORTHEAST TOWARD THE STATE. THOUGH FORWARD PROPAGATING STORMS ARE
EXPECTED TONIGHT...HIGH PWATS AND LOW FLASH FLOOD GUIDANCE FROM LAST
NIGHTS RAINFALL WILL ALSO MEAN POTENTIAL FOR FLASH FLOODING WITH
UNDER .75 INCHES PER HOUR IN SOME CASES.  LIKELY WILL SEE HEAVY
DOWNPOURS AND FAST RATE RAINFALL IN A VERY SHORT PERIOD OF TIME
DESPITE QUICK MOVING STORMS. TONIGHTS STORMS COULD RESULT IN HIGH
END WIND EVENT IF THE STORMS ORGANIZE INTO BOW ECHO STRUCTURE LATER
IN THE EVENING HOURS. LOWS HAVE BEEN LOWERED TO NEAR CONVECTIVE
DOWNBURST TEMPERATURES. WINDS WILL BE SOUTHEAST TO EAST FOR MUCH OF
THE NIGHT BUT SHIFT TO THE SOUTH TOWARD MORNING AS WARM FRONT MOVES
INTO CENTRAL AND NORTHERN IOWA TOMORROW.

.LONG TERM /TUESDAY THROUGH MONDAY/...
AFTER AN ACTIVE NIGHT...MAJORITY OF THE STORMS WILL BE NORTHEAST AT
THE START OF THE PERIOD. THERE IS POTENTIAL FOR REDEVELOPMENT
TUESDAY AFTERNOON INTO LATE EVENING. MUCH COOLER TEMPS WILL FOLLOW
ON WEDNESDAY AND THURSDAY...WITH A GRADUAL WARM UP EXPECTED THROUGH
EARLY NEXT WEEK.

TUESDAY...VERTICALLY STACKED SYNOPTIC SYSTEM WILL BE LOCATED OVER
THE MISSOURI RIVER VALLEY BY 12Z...WITH 20.12 GFS PLACING THE
SURFACE LOW NEAR THE NE/SD/IA BORDER...ECMWF SLIGHTLY SOUTH...AND
THE NAM FURTHER SOUTH NEAR THE MO/NE/IA BORDER. RESIDUAL CLOUD COVER
IS EXPECTED ACROSS MOST OF IOWA...BUT BOUNDARY LAYER SHOULD QUICKLY
DESTABILIZE IF CLOUDS ARE ABLE TO BREAK UP THROUGH THE AFTERNOON.
MEANWHILE THE SURFACE LOW WILL GRADUALLY SHIFT NORTHEASTWARD IN
RESPONSE TO THE SLOWED PROGRESS OF THE CLOSED UPPER LEVEL LOW...AND
BY 00Z WILL BE LOCATED IN NORTHWEST/NORTHCENTRAL IOWA. WITH THE WARM
SECTOR ACROSS EASTERN IOWA...AND IT IS THIS REGION THAT WILL BE MOST
FAVORABLE FOR SEVERE WEATHER...IN PARTICULAR NORTHEAST IOWA BETWEEN
I35 AND I80. DEEP LAYER SHEAR OF 30-40KTS WITH MLCAPES OF +1500J/KG
WILL SUPPORT DISCRETE SUPERCELLS...WITH LARGE HAIL AS THE PRIMARY
THREAT...AND TOO A LESSER DEGREE SEVERE WIND. TORNADOES ARE ALSO A
POSSIBILITY AS SREF 20.09 BUFKIT SOUNDINGS AT WATERLOO SHOW 0-1KM
HELICITY GENERALLY IN THE 100-150 M2/S2 RANGE...AND LCL HEIGHTS
AROUND 2000FT.  LOOKS LIKE THE WINDOW FOR SEVERE WEATHER WOULD BE
DURING PEAK HEATING AND DEPEND HEAVILY ON THE BOUNDARY LAYERS
ABILITY TO RECOVER. AT THE MOMENT...THE MOST LIKELY TIME PERIOD
WOULD BE CENTERED AROUND THE EARLY AFTERNOON THROUGH LATE EVENING.

WEDNESDAY THOUGH THURSDAY...MUCH COOLER TEMPS ARE EXPECTED DURING
THE MIDDLE OF THE WEEK AS THE CLOSED LOW CONTINUES TO WOBBLE OVER
THE UPPER MIDWEST. H850 TEMPS WILL BE AT OR SLIGHTLY BELOW 10C...AND
FORECAST SOUNDINGS SHOW LOW STATUS WITH PERIODS OF LIGHT RAIN AND
DRIZZLE. WEAK SHORT WAVES WILL ROTATE AROUND THE CLOSED LOW AND
ENHANCE THE PRECIP CHANCES...BUT CONFIDENCE IN THE TIMING OF THESE
IS LOW. NONE THE LESS...HAVE TRIED TO ZONE IN ON THESE WAVES...BUT
ALSO TRENDED THE POPS SO THAT THE BEST CHANCES FOR PRECIP ARE DURING
THE LATE AFTERNOON. MAX TEMPS ON WED AND THURS WILL BE NEAR RECORD
LOW FOR LATE JUNE.

FRIDAY THROUGH MONDAY...NORTHWEST FLOW DOWNSTREAM OF UPPER LEVEL
RIDGING OVER THE HIGH PLAINS WILL CONTINUE TO KEEP TEMPS ON THE
COOLER SIDE. HOWEVER...BOTH ECMWF AND GFS 20.12 SHOW THETA_E
ADVECTION RETURNING ACROSS THE MISSOURI RIVER VALLEY. LEE SIDE
SHORTWAVES WILL LIKELY LEAD TO THE OVERNIGHT DEVELOPMENT OF
MCSS...SO HAVE INCLUDED SLIGHT POPS TO REFLECT THIS DURING THE EARLY
MORNING HOURS. CURRENT GUIDANCE KEEPS THE BULK OF THE PRECIP OVER
EASTERN NE/KS ALONG THE THETA_E GRADIENT.

&&

.HYDROLOGY/...
LAST NIGHTS HEAVY RAINFALL HAS LEAD TO EXTREMELY SATURATED SOIL
CONDITIONS ACROSS SOUTHERN IOWA...WITH MOST STREAMS RUNNING NEAR OR
ABOVE BANK FULL. ANOTHER ROUND OF STORMS IS EXPECTED LATE THIS
EVENING THROUGH THE OVERNIGHT HOURS AS A STRONG LOW PRESSURE SYSTEM
LIFTS NORTHWARD ALONG THE MISSOURI RIVER VALLEY. STORMS ARE EXPECTED
TO DEVELOP OVER EASTERN NE/KS THIS AFTERNOON AND MOVE ACROSS IOWA.
THE STORMS WILL BE CAPABLE OF PRODUCING RAINFALL RATES OF 2 TO 3
INCHES PER HOUR. GIVEN THE RAINFALL POTENTIAL AND SOIL
CONDITIONS...A FLASH FLOOD WATCH HAS BEEN ISSUED. RIVER FLOODING MAY
ALSO BE A ISSUE DEPENDING ON WHICH BASINS RECEIVE THE HIGHEST
RAINFALL TOTALS.

&&

.AVIATION...21/00Z
STRONG WRMFNT LIFTING NWD INTO IA AS SC LOW IN NERN KS PUSHES NEWD.
ARC OF TSRA ERN NEBRASKA INTO KS WILL PUSH NEWD INTO THE TAF SITES
AFT 03Z WITH SCT SVR TSRA.  MAIN SVR THREAT WILL LIFT N OF THE TAF
SITES BFR SNRS WITH A BREAK IN THE ACTION AND CONDS BCMG VFR IN THE
MRNG.  INSTABILITY SHWRS/TSRA WILL DVLP TUE AFTN.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY
AFTERNOON FOR ADAIR-ADAMS-APPANOOSE-AUDUBON-CARROLL-CASS-CLARKE-
CRAWFORD-DALLAS-DAVIS-DECATUR-GUTHRIE-JASPER-LUCAS-MADISON-
MAHASKA-MARION-MONROE-POLK-POWESHIEK-RINGGOLD-TAYLOR-UNION-WAPELLO-
WARREN-WAYNE.

&&

SHORT TERM...REV
LONG TERM...BEITLICH
AVIATION...MS JUN 11
Hazardous weather outlook, Jun 20, 3:47 PM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
347 PM CDT MON JUN 20 2011

IAZ044-045-057>062-070-071-074-075-081>086-092>097-212100-
CRAWFORD-CARROLL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-
ADAIR-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
347 PM CDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SIGNIFICANT SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS EVENING INTO
THE OVERNIGHT HOURS ACROSS WESTERN IOWA.  GOLF BALL SIZED HAIL OR
LARGER...DAMAGING WIND GUSTS TO 75 MPH...AND A FEW TORNADOES ARE
POSSIBLE DURING THE MID TO LATE EVENING HOURS WEST OF INTERSTATE 35 AND
EAST OF INTERSTATE 35 OVERNIGHT. LOCALIZED HEAVY RAINFALL WILL
ALSO BE POSSIBLE ACROSS THE OUTLOOKED AREA.

A FLASH FLOOD WATCH AND RIVER FLOOD WARNINGS ARE IN EFFECT FOR
PORTIONS OF THE UPPER DES MOINES RIVER BASIN AND THE NORTH RIVER.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL THUNDERSTORMS ARE EXPECTED TUESDAY AND WEDNESDAY AS
WELL AS LATE FRIDAY INTO NEXT WEEKEND. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS ON TUESDAY FOR LARGE HAIL...DAMAGING WINDS
THE MAIN THREATS WITH THE POTENTIAL FOR AN ISOLATED TORNADO MAINLY
EAST OF INTERSTATE 35.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS EVENING INTO TONIGHT. ADDITIONAL
ACTIVATION MAY BE NEEDED AT VARIOUS TIMES THIS WEEK.

IAZ006-007-015>017-023-025>028-033>039-046>050-212100-
WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-POCAHONTAS-WRIGHT-
FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-
BLACK HAWK-GREENE-BOONE-STORY-MARSHALL-TAMA-
347 PM CDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED TO AFFECT THE OUTLOOK AREA LATE
THIS EVENING INTO TONIGHT. GOLF BALL SIZED HAIL AND DAMAGING WIND
GUSTS TO 65 MPH WILL BE POSSIBLE. LOCALIZED HEAVY RAINFALL WILL
ALSO BE POSSIBLE...THOUGH FLASH FLOODING IS NOT LIKELY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL THUNDERSTORMS ARE EXPECTED TUESDAY AND WEDNESDAY AS
WELL AS LATE FRIDAY INTO NEXT WEEKEND. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS ON TUESDAY FOR LARGE HAIL...DAMAGING WINDS
AND POSSIBLY A TORNADO EAST OF INTERSTATE 35.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED THIS EVENING INTO TONIGHT.
ADDITIONAL ACTIVATION MAY BE NEEDED AT VARIOUS TIMES THIS WEEK.

IAZ004-005-024-072-073-212100-
EMMET-KOSSUTH-HUMBOLDT-MADISON-WARREN-
347 PM CDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS EVENING INTO THE
OVERNIGHT HOURS. GOLF BALL SIZED HAIL OR LARGER...DAMAGING WIND
GUSTS TO 75 MPH...AND A FEW TORNADOES ARE POSSIBLE DURING THE
EVENING WEST OF INTERSTATE 35 AND EAST OF INTERSTATE 35 LATER
TONIGHT.  LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE.

A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS SOUTH OF INTERSTATE 80
TONIGHT AND EARLY TUESDAY MORNING. RIVER FLOOD WARNINGS ARE IN
EFFECT FOR PORTIONS OF THE UPPER DES MOINES RIVER BASIN AND THE
NORTH RIVER. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE
AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL THUNDERSTORMS ARE EXPECTED TUESDAY AND WEDNESDAY AS
WELL AS LATE FRIDAY INTO NEXT WEEKEND. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS ON TUESDAY FOR LARGE HAIL...DAMAGING WINDS
AND POSSIBLY A TORNADO MAINLY EAST OF INTERSTATE 35.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED THIS EVENING INTO TONIGHT.
ADDITIONAL ACTIVATION MAY BE NEEDED AT VARIOUS TIMES THIS WEEK.

REV

In the hours before

Special weather statement, Jun 20, 5:24 PM CDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
524 PM CDT MON JUN 20 2011

IAZ004-015-023-033-034-044>046-057-058-070-071-081-082-092-093-
210030-
EMMET-PALO ALTO-POCAHONTAS-SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-
AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION-TAYLOR-RINGGOLD-
INCLUDING THE CITIES OF...ESTHERVILLE...EMMETSBURG...POCAHONTAS...
SAC CITY...ROCKWELL CITY...DENISON...CARROLL...JEFFERSON...
AUDUBON...GUTHRIE CENTER...ATLANTIC...GREENFIELD...CORNING...
CRESTON...BEDFORD...MOUNT AYR
524 PM CDT MON JUN 20 2011

THUNDERSTORMS DEVELOPING OVER WESTERN IOWA WILL CONTINUE TO
INCREASE IN AREAL COVERAGE AND INTENSITY OVER THE NEXT 2 HOURS. A
SEVERE THUNDERSTORM IS POSSIBLE...HOWEVER THE GREATER THREAT OF
SEVERE WEATHER WILL ARRIVE AFTER 700 PM.

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 8:32 PM CDTRiver Flood WarningDMXMahaska, Marion7 hr
Jun 20, 8:32 PM CDTRiver Flood WarningDMXLucas, Wayne11 hr
Jun 20, 9:30 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Cass, Guthrie45 min
Jun 20, 9:33 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Crawford, Greene, Sac42 min
Jun 20, 10:00 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass, Taylor30 min
Jun 20, 10:16 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Boone, Carroll, Cass, Dallas and 3 more44 min
Jun 20, 10:19 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene, Pocahontas, Sac, Webster41 min
Jun 20, 10:31 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass, Madison, Taylor, Union29 min
Jun 20, 10:57 PM CDTSevere Thunderstorm WarningDMXEmmet, Humboldt, Kossuth, Palo Alto, Pocahontas48 min
Jun 20, 11:26 PM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Hardin, Marshall, Story49 min
Jun 20, 11:34 PM CDTSevere Thunderstorm WarningDMXDallas, Madison, Polk, Warren26 min
Jun 20, 11:37 PM CDTSevere Thunderstorm WarningDMXEmmet, Hancock, Kossuth, Winnebago23 min
Jun 20, 11:49 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Polk, Story41 min
Jun 20, 11:52 PM CDTTornado WarningDMXJasper, Marshall, Polk, Story23 min
Jun 21, 12:13 AM CDTSevere Thunderstorm WarningDMXHancock, Winnebago, Worth47 min
Jun 21, 12:14 AM CDTTornado WarningDMXGrundy, Hardin31 min
Jun 21, 12:22 AM CDTTornado WarningDMXGrundy, Marshall23 min
Jun 21, 12:35 AM CDTTornado WarningDMXJasper, Marshall, Tama25 min
Jun 21, 12:39 AM CDTTornado WarningDMXGrundy, Marshall, Tama36 min
Jun 21, 12:41 AM CDTTornado WarningDMXButler34 min
Jun 21, 1:02 AM CDTSevere Thunderstorm WarningDMXButler, Franklin28 min
Jun 21, 1:04 AM CDTTornado WarningDMXTama27 min
Jun 21, 11:15 AM CDTRiver Flood WarningDMXPalo Alto7 days
Jun 21, 11:15 AM CDTRiver Flood WarningDMXBoone, Hamilton, Webster11 days

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.